Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 5, 2012, 5:29 AM EDT for Monroe County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 5:29 AM EDT (09:29 UTC)
- Expired
- Jul 5, 2012, 5:53 AM EDT
- In force
- 24 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, MI
The radar
The Detroit radar (KDTX), 83 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:04 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS53 KDTX 050929
SVRDTX
MIC115-051015-
/O.NEW.KDTX.SV.W.0088.120705T0929Z-120705T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 AM EDT
* AT 525 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WYANDOTTE TO MONROE...AND MOVING SOUTHEAST AT 35 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STONY POINT AND ESTRAL BEACH AROUND 535 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4193 8341 4209 8330 4204 8321 4203 8316
4199 8318 4198 8322 4196 8325 4194 8325
4192 8327 4192 8330 4193 8331 4191 8332
TIME...MOT...LOC 0930Z 302DEG 32KT 4217 8316 4189 8337
WIND...HAIL 60MPH 0.75IN
$$
MR1 follow-up statement
894
WWUS53 KDTX 050953
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 AM EDT THU JUL 5 2012
MIC115-051003-
/O.CAN.KDTX.SV.W.0088.000000T0000Z-120705T1015Z/
MONROE MI-
553 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE AS ADDITIONAL
SHOWERS AND THUNDERSTORMS MOVE ACROSS EASTERN MONROE COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4193 8341 4209 8330 4204 8321 4203 8316
4199 8318 4198 8322 4196 8325 4194 8325
4192 8327 4192 8330 4193 8331 4191 8332
TIME...MOT...LOC 0953Z 302DEG 32KT 4204 8294 4176 8316
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:35 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 5, 3:35 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 AM EDT THU JUL 5 2012
.SHORT TERM...TODAY AND TONIGHT
PATTERN PERSISTENCE LOCKED IN ACROSS SOUTHEAST MICHIGAN EARLY THIS
MORNING...AS THE REGION REMAINS FIRMLY WITHIN THE OUTER GRIP OF AN
EXPANSIVE SUBTROPICAL UPPER RIDGE/HEAT WAVE ENCOMPASSING MUCH OF
THE COUNTRY. LATEST SFC ANALYSIS SHOWS A SOMEWHAT DIFFUSE FRONTAL
BOUNDARY/WIND SHIFT AXIS NOW DRAPED FROM NORTHWEST TO SOUTHEAST
THROUGH SOUTHEAST MICHIGAN. NUMEROUS WEAK...AND OFTEN VERY
ILL-DEFINED/RESOLVED...MID LEVEL PERTURBATIONS CONTINUE TO CREST THE
RIDGE PERIPHERY AND FUNNEL EAST-SOUTHEAST TOWARD THE REGION.
CURRENTLY...ONE CONVECTIVELY ENHANCED WAVE AND ATTENDANT OUTFLOW IS
DRIVING A SMALL CONVECTIVE COMPLEX SOUTHEAST ACROSS CENTRAL LOWER
MI. PER RECENT SPC MESOANALYSIS...COMPLEX APPEARS TO BE LOCKED ONTO
THE PRIMARY INSTABILITY GRADIENT (MUCAPE STILL IN EXCESS OF 1500
J/KG) THAT CONTINUES SOUTHEAST INTO SOUTHERN PORTIONS OF THE
FORECAST AREA. GIVEN THE OUTFLOW DYNAMICS WORKING INTO THE STEEP
RESIDENT MID LEVEL LAPSE RATES...ENVIRONMENT CERTAINLY APPEARS
CONDUCIVE FOR SOME DEGREE OF DOWNSTREAM FORWARD PROGAGATION/
STRENGTHENING THROUGH THE REMAINDER OF THE PRE-DAWN HOURS.
BEYOND THIS...MUCH LIKE YESTERDAY CONVECTIVE PROSPECTS WILL BE
CLOSELY TIED TO A COMBINATION OF WEAK MOISTURE CONVERGENCE ALONG THE
AFOREMENTIONED BOUNDARY...LAKE BREEZE INTERACTIONS AND THE
POSSIBILITY OF ANOTHER WAVE EMERGING FOR THE PEAK HEATING CYCLE. A
COUPLE OF SUBTLE FEATURES NOTED ON WATER VAPOR TRANSLATING ACROSS
MN/WI WILL BE WORTH MONITORING. A DEEP RESERVOIR OF INSTABILITY
WILL AGAIN EXIST BENEATH A STANDARD CAPPING INVERSION...SO THE
INTRODUCTION OF SOME DEGREE OF FORCED ASCENT WILL PROMOTE RAPID
UPDRAFT ORGANIZATION AND BRING AT LEAST A PULSE SEVERE OPPORTUNITY
THIS AFTERNOON/EVENING.
HOT AIRMASS WILL SEE NO RELIEF/THERMAL ADJUSTMENT FROM THE EARLIER
FRONTAL PASSAGE. ONCE AGAIN LOOKING AT A WELL MIXED PROFILE TAPPING
850 MB TEMPERATURES 22-24C...COINCIDENT WITH ANOTHER GOOD MID LEVEL
THETA-E SURGE FOR THE AFTERNOON. NAM GUIDANCE NAILED THE AGGRESSIVE
TRIPLE DIGIT RESPONSE YESTERDAY...AND UNLESS AN EARLY DAY CONVECTIVE
EPISODE AND/OR CIRRUS DEBRIS CAN MATERIALIZE...SEE NO REASON TO
STRAY FROM THIS IDEA AGAIN TODAY. WITH THE CUMULATIVE EFFECTS
BEGINNING TO TAKE A LARGER HOLD /OVERNIGHT TEMPERATURES STILL IN THE
70S/LOWER 80S IN MANY LOCALES/...RUN WITH AN EXCESSIVE HEAT WARNING
MOST LOCATIONS...ADVISORY FOR THE THUMB.
&&
.LONG TERM...FRIDAY THROUGH WEDNESDAY
UPPER RIDGE WILL CONTINUE TO ENCOMPASS NEARLY ALL OF THE CONUS ON
FRIDAY...WHILE AN UPPER LOW TRACKS ACROSS HUDSON BAY. THE RIDGE WILL
START TO BREAK OVER THE GREAT LAKES AND NORTHEAST BY SATURDAY...AS
THE LOW SETTLES INTO EASTERN CANADA AND SEVERAL TRAILING UPPER WAVES
MOVE EAST THOUGH CENTRAL CANADA AND HELP DIG A WEAK TROUGH OUT OVER
NEW ENGLAND AND EASTERN CANADA. THIS WILL BRING A SIGNIFICANT
PATTERN CHANGE TO THE WEATHER OVER SOUTHEAST
MICHIGAN...TRANSITIONING FROM HEAT...HUMIDITY...AND CHANCES FOR
THUNDERSTORMS ON FRIDAY TO COOLER...MORE COMFORTABLE...AND DRIER
WEATHER BY SUNDAY.
UNTIL THEN...HEAT...HUMIDITY AND INSTABILITY WILL CONTINUE AS
THETA-E RIDGE REMAINS OVER THE AREA AND AS NAM/EURO SEND H850 TEMPS
BACK UP INTO TO AROUND 24-26C. THIS COMBINED WITH GOOD
INSOLATION...AT LEAST AT THE START OF THE DAY...WILL SUPPORT MAX
TEMPERATURES IN THE LOW 90S TO LOW 100S...WITH HEAT INDICES OF 104
TO 110 ACROSS MOST OF THE AREA. THIS IS OF COURSE BARRING ANY
SIGNIFICANT EFFECTS FROM UPSTREAM OR OVERHEAD CONVECTION. HAVE RAN
THE EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING...WITH A HEAT
ADVISORY ACROSS THE NORTHERN THUMB WHERE THE LAKE BREEZE WILL KEEP
THINGS COOLER. WITH REGARD TO CONVECTIVE POTENTIAL...SIMILAR SET-UP
AS THE PRECEDING FEW DAYS WITH A WEAK PUSH OF THETA-E...POSSIBLE
CAP...AND WEAK TRIGGERS SUCH AS LAKE BREEZE BOUNDARIES...OUTFLOW
BOUNDARIES...AND WEAK HARD TO TIME SHORTWAVES. POPS ARE LOW OVERALL
DUE TO STRONG ORGANIZED FORCING...BUT 1500-2500 J/KG WILL BE
AVAILABLE IF WE BREAK THE CAP...AND A FEW SEVERE STORMS WILL BE
POSSIBLE.
PASSAGE OF THE UPPER LOW TO OUR NORTH WILL PUSH A COLD FRONT DOWN
ACROSS LOWER MICHIGAN FRIDAY NIGHT AND SATURDAY. HAVE INCREASED POPS
BY QUITE A BIT NORTH OF I-69 AS THE FRONT PASSES THROUGH GIVEN
AVAILABLE MOISTURE...FRONTAL LIFT...AND RIGHT ENTRANCE REGION
SUPPORT. THUNDERSTORMS ARE STILL POSSIBLE ALONG THE FRONT FRIDAY
NIGHT INTO SATURDAY...BUT WEAKER INSTABILITY SHOULD LIMIT COVERAGE
AND INTENSITY.
SURFACE HIGH PRESSURE WILL SLOWLY BUILD INTO THE GREAT LAKES ON
SUNDAY AND LAST INTO THE MIDDLE OF NEXT WEEK. THIS WILL OCCUR AS AN
AMPLIFIED RIDGE OF HIGH PRESSURE BUILDS TO OUR WEST AND A BROAD
TROUGH SETTLES INTO NEW ENGLAND AND EASTERN CANADA. THIS WILL KEEP
COOLER AND DRY NORTHWEST FLOW OVER THE AREA. MAX TEMPERATURES WILL
SETTLE CLOSER TO 80 DEGREES...WITH DEWPOINTS FALLING BACK DOWN INTO
THE 50S (MUCH MORE COMFORTABLE).
&&
.MARINE...
A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.
&&
.AVIATION...ISSUED 131 AM EDT THU JUL 5 2012
//DISCUSSION...
AS WITH THE PAST COUPLE OF DAYS...TIMING AND PROBABILITIES OF
THUNDERSTORM DEVELOPMENT REMAINS THE BIGGEST CHALLENGE FOR THE TAFS.
THE AREA OF THUNDERSTORMS NOW LOCATED OVER LAKE MICHIGAN AND NE
WISCONSIN WILL CONTINUE TO ADVANCE S-SE THIS MORNING. CURRENT TRENDS
SUGGEST THIS SYSTEM IS PROPAGATING MORE TO THE SOUTH...SUGGESTING
WESTERN LOWER MI STANDS THE BETTER CHANCES OF EARLY MORNING
CONVECTION. AT THIS STAGE...WILL INCLUDE A PERIOD OF THUNDERSTORMS
IN ONLY THE MBS TAF EARLY THIS MORNING AND MONITOR TRENDS BEFORE
ADDING THEM TO THE REMAINDER OF THE TAFS.
A LINGERING FRONTAL BOUNDARY OVER SRN MI AND INCREASING DAYTIME
INSTABILITY WILL AGAIN PROVIDE CHANCES OF STRONG THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE DEGREE OF RESIDUAL MORNING CLOUD COVER
AND CONVECTION FROM UPSTREAM ACTIVITY WILL ALSO PLAY A ROLE INTO
COVERAGE OF LATE DAY THUNDERSTORMS.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE ON TIMING OF THUNDERSTORMS TODAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 9 PM FRIDAY.
HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM FRIDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 4, 4:26 PM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT WED JUL 4 2012 MIZ047-048-053-060>063-068>070-075-076-082-083-052030- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MIZ049-054-055-052030- HURON-TUSCOLA-SANILAC- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 5, 4:43 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM TSTM WND DMG 4 W DEXTER 42.33N 83.96W
07/05/2012 WASHTENAW MI EMERGENCY MNGR
LARGE TREE DOWN ON POWER LINES AT LIMA CENTER RD AND
DEXTER-CHELSEA RD. TREE IS ON FIRE.
&&
OROWLocal storm report, Jul 5, 4:55 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
455 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND GST ANN ARBOR 42.28N 83.73W
07/05/2012 M51 MPH WASHTENAW MI ASOS
MEASURED AT ANN ARBOR AIRPORT
&&
OROWLocal storm report, Jul 5, 5:02 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND GST FARMINGTON HILLS 42.49N 83.38W
07/05/2012 E55 MPH OAKLAND MI BROADCAST MEDIA
50 TO 55 MPH WINDS OCCURRING FOR ABOUT 15 MINUTES.
&&
OROWLocal storm report, Jul 5, 5:16 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM TSTM WND DMG WALLED LAKE 42.54N 83.48W
07/05/2012 OAKLAND MI TRAINED SPOTTER
NUMEROUS LARGE BRANCES AND A FEW SMALL TREES DOWN NEAR
EAST LAKE RD AND 14 MILE RD. TIME ESTIMATED OFF RADAR.
0504 AM TSTM WND GST ROMULUS 42.22N 83.37W
07/05/2012 M54.00 MPH WAYNE MI ASOS
AUTOMATED REPORT FROM DETROIT METRO AIRPORT.
&&
OROWSpecial weather statement, Jul 5, 5:17 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 517 AM EDT THU JUL 5 2012 MIZ083-051015- MONROE- 517 AM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 513 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CARLETON TO 4 MILES NORTH OF MONROE TO 9 MILES SOUTHWEST OF DUNDEE... MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAMBERTVILLE BY 525 AM EDT... TEMPERANCE AND LUNA PIER BY 530 AM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Local storm report, Jul 5, 5:20 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM TSTM WND GST TAYLOR 42.23N 83.27W
07/05/2012 E65 MPH WAYNE MI TRAINED SPOTTER
ESTIMATED AT TELEGRAPH AND ECORSE
&&
OROWThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:54 AM EDT | Heat Advisory | DTX | Huron, Sanilac, Tuscola | 10 hr |
| Jul 5, 3:16 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 66 min |
| Jul 5, 3:43 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland, Saginaw, Tuscola | 66 min |
| Jul 5, 3:50 AM EDT | Severe Thunderstorm Warning | DTX | Livingston | 70 min |
| Jul 5, 4:10 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 65 min |
| Jul 5, 4:27 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| Jul 5, 4:35 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 70 min |
| Jul 5, 4:38 AM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 5, 4:54 AM EDT | Special Marine Warning | DTX | 73 min | |
| Jul 5, 1:07 PM EDT | Heat Advisory | DTX | Huron, Sanilac, Tuscola | 32 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.